Tramadol and oxynorm safe together?

Hi, I'm new to this forum, I was hoping to get some help with my medication I had spinal surgery September 2015 and have been on tramadol, gabapentin and baclonfen since then. Because I now walk with a limp to my left side as I have a paralysed left foot and out side of my left leg is completely numb I've had severe pain in my left hip. The doctor has put this down to wear and tear in awaiting an x ray but has prescribed me oxynorm. He never told me to stop the tramadol my question is at they ok to take together? I take 8 of the 50mg of tramadol she has prescribed me 3 of the of the 10mg oxynorm.

Sorry for the essay lol

9 Replies

oldestnewest
  • It is your doctor or your pharmacist's role to discuss the safety of medication, not contributors on a blog

  • I thought the idea of this forum was for advise and support. I'm 31 years of age I know better than to take this forum as my new Doctor I just wondered if anyone was in the same the situation that could answer my question and maybe offer some advice

  • That was brief compared to some of my rants. Don't know what oxynorm is. Suspect it is opiate pain med. They work the best. Tramadol-risks outweigh benefits in my opinion. Many athletes in US having liver and kidney problems from tramadol. Mainly NFL players were being given lots of tramadol for injuries.

  • Hi. Definitely a discussion for you and your GP Michael. Am I right in thinking that you are taking g 30mg of oxycodone and 400mg of Tramadol ? Is the oxycodone slow release ?

    Personally I found Tramadol a bit of a ' dirty' drug. Many side effects.

    The oxycodone suits me better apart from the conspipation. It doesnt really help the pain enough but I take less that I could as I need to have my brain mangled as little as I can manage.

    Do see your do tor ut let us know what is said.

    What was your spinal surgery by the way ?

    Dee

  • I had a disc that completley came out and fused onto my nerves. My surgeon had to cut it away as there was no saving it. I suffer terribly now with chronic back pain and walk with a permanent limp. I think this is why now a have pain in my left hip because the pressure my limp has had on my left side.

  • Hi Mich1886

    The best advice I can give is to ask your Pharmasist. If you are getting both medications from the same Pharmasist and Pharmacy they should know if everything is fine. If you want to take extra precautions, call to make sure it was a/the Pharmasist who filled both prescriptions and not a Pharmasist's Assistant.

    I had a prescription of what the Pharmasist told me was a type of "Blood Pressure Medication" my Pain Management Physician prescribed me. This "Blood pressure medication" was something that the Pharmasist told me I wouldn't be able to miss a dose nor stop it immediately! I already was and still am taking Blood Pressure Medication Norvasc. So that told me immediately to always discuss my medications with my Phamacist. I don't know what could have happened if he filled that Prescription? I'm just very grateful that he called. I did not question my Pain Management Physician who prescribed "it" to me. Perhaps I should have. If anyone encounters a Pain Management Physician becoming "mean spirited" -somethings up.

    This particular Pain Management Physician gave me several Epidural Steroid Injections with the medication Depo-medrol. I now have Adhesive Arachnoiditis because the needle went thru the Spinal cord layer into my Spinal Fluid. I will bring this up continuously (not a weekly news bulletin) but the uninformed consent is missing these days. Gone-out the window-nothing is discussed with some of these Physicians. They are God. Sorry to have to say this but these self appointed "Gods" do harm. They've lost the meaning of the Oath that they took. The Hypoctatic Oath. First do no Harm, give no bad Drug. It's unbelievable that this Physician is still Practicing. -what?-something just hit me in the head! he is so bad is he "practicing" on Patients what he didn't learn in University? Anything is possible these days. Anything.

  • So sorry to hear you have the arachnoiditis.

  • The short answer is yes you can take both. However that doesn't mean that YOU should. The doctor who prescribed the meds is the best person to answer your question and a medical professional who has access to your medical history is the only person who should give you the answer. Anyone else is just guessing so I would advise that you call your doctors office or surgery and ask to speak to the doctor before you take both together.

    The pharmacy who dispensed them doesn't know your medical history so is only following the doctors instructions. That said a pharmacist knows what meds go together.

    Hope you get your pain under control 😃

  • Thanks everyone for your replies, I shall get on the phone to see my regular doctor tomorrow as the doctor that prescribed me the oxynorm is not my usual doctor. He didn't explain to me any information as to what they are or what they prescribed for!!

You may also like...